Thunderstorm Wind, Avoyelles
- When
- June 22, 3:00 PM CST
- Where
- Avoyelles County, Simmesport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.983, -91.800
Trees and power poles were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees and power poles were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 22, 1:17 PM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 217 PM CDT TUE JUN 22 2004 .DISCUSSION... THE MAIN FORECAST PROBLEM IS HEAVY RAINFALL. WILL BE ISSUING A FLOOD WATCH FOR ALL OF SOUTHEAST TEXAS AREA THROUGH WEDNESDAY. A STALLED FRONTAL BOUNDARY TO THE NORTH AND SEVERAL WEAK IMPULSES IN MID- LEVELS WILL CONTRIBUTE TO GOOD CHANCES FOR THUNDERSTORMS IN MCS DEVELOPMENT. IN THE MEANTIME...MARGINAL SEVERE WEATHER POTENTIAL WILL CONTINUE THROUGH THE EVENING HOURS...MAINLY ISOLATED HAIL OR HIGH WIND EVENTS. LOOKING AT THE REST OF THE WEEK...EXPECTING HIGHER POPS THROUGH AT LEAST FRIDAY. MAY HAVE TO EXTEND FLOOD WATCH INTO LA BY WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... LCH 75 86 74 86 / 70 70 50 60 BPT 75 86 74 86 / 70 70 50 60 AEX 73 85 72 84 / 70 70 50 60 LFT 75 86 74 86 / 40 70 50 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...FFA FOR HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...TYLER COUNTIES THROUGH WEDNESDAY. && ERICKSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT TUE JUN 22 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 231100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 500 AM CDT TUE JUN 22 2004 .DAY ONE...TODAY AND TONIGHT... DAYTIME HEATING SHOULD PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA...ESPECIALLY DURING THE AFTERNOON HOURS. SOME OF THE STORMS COULD PRODUCE BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE POSSIBILITY DOES EXIST FOR SOME LOCALLY HEAVY RAINFALL ON WEDNESDAY INTO THURSDAY. A SURFACE FRONT WILL STALL NORTH OF THE AREA. SOUTHERLY WINDS AHEAD OF THIS FRONT WILL POOL ABUNDANT GULF MOISTURE OVER THE REGION. A SERIES OF STRONG UPPER LEVEL SYSTEMS WILL MOVE ACROSS TAPPING INTO THIS RICH MOISTURE PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL. THE THUNDERSTORMS WILL ALSO BE ACCOMPANIED BY FREQUENT DANGEROUS LIGHTNING AND STRONG GUSTY WINDS. THEN FOR FRIDAY INTO THE WEEKEND... A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME PERIOD...ESPECIALLY DURING THE AFTERNOON HOURS AS A MOIST AND UNSTABLE ENVIRONMENT REMAINS IN PLACE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. RUA
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407645.